What does my spouse need to do after she takes emergency contraceptive pills (ECPs)?
According to the U.S. Department of Health & Human Services, she should take the ECPs exactly as her doctor or pharmacist tells her to. If she is seeing another doctor or nurse for any reason after taking ECPs, make sure your spouse tells him/her that she has taken ECPs.
Some women feel sick and throw up after taking ECPs. This side effect happens more often with pills that contain both estrogen and progestin. The doctor or pharmacist can give your spouse medication to help control sickness. If she throws up after taking ECPs, call the doctor or pharmacist. After she has taken ECPs, her next period may come sooner or later than normal. Her period also may be heavier, lighter, or more spotty than normal. Your spouse can use another birth control method if she has had sex any time before her next period starts.
If she does not get her period in 3 weeks or if she thinks she might be pregnant after taking ECPs, the U.S. Department of Health & Human Services recommends that your partner get a pregnancy test just to make sure she is not pregnant.